MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 5; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 5; IN-VITRO DIAGNOSTICS
Catalog Number 1149764
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected result above the vitros amon measuring range of 8.7 - 500 umol/l obtained from a single patient sample using vitros ammonia (amon) slide lot 1020-0268-5975 on a vitros 4600 chemistry system.Patient sample vitros amon result of >500 umol/l vs.The expected result of 102 umol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros amon result was not reported outside the laboratory and there was no allegation of patient harm.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 613873.
 
Additional Manufacturer Narrative
The investigation concludes that a higher than expected result above the vitros amon measuring range of 8.7 - 500 umol/l was obtained from a single patient sample using vitros ammonia (amon) slide lot 1020-0268-5975 on a vitros 4600 chemistry system.The assignable cause of the event was a suboptimal calibration.A review of the calibration responses and parameters indicated the calibration was atypical when compared to the release calibration responses and parameters.The cause of the atypical calibration could not be determined with the information provided.The customer provided no details concerning the calibrator fluid handling, therefore, it is possible that improper fluid handling protocol contributed to the event, although this could not be confirmed.The customer does not process quality controls to assess the performance of the vitros amon assay or to verify calibrations.Therefore, it was not possible to assess assay performance and a performance issue with vitros amon slide lot 1020-0268-5975 cannot be ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros amon slide lot 1020-0268-5975.An instrument related performance issue cannot be ruled out as contributing to the event as no diagnostic within-run precision testing to assess instrument performance was performed.No information was provided concerning the affected sample or how the sample was collected, processed and stored prior to testing.Therefore, it was not possible to establish if the customer is following the sample collection device manufacturer recommendation for sample centrifugation therefore improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 5
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24664765
Report Number1319808-2026-00018
Device Sequence Number13072442
Product Code CIX
UDI-Device Identifier10758750008483
UDI-Public(01)10758750008483(17)261230(11)241230(10)0564
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1149764
Device Lot Number0564
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown